What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 11, 1:13 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 11, 1:13 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
213 PM CDT Thu Aug 11 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight through Friday night)
Issued at 212 PM CDT Thu Aug 11 2022
The subtropical ridge remains centered over the Central Rockies/High
Plains this afternoon. A mid-level shortwave trough and a surge of
deeper moisture is rotating around the south side of the ridge into
Texas. Scattered showers and thunderstorms have developed over the
southern Edwards Plateau. Convection will continue to develop this
afternoon and last into the evening. The vertical profile has little
wind shear and storms will pulse up and down making strong gusty
winds possible. Damaging winds are not likely, but loose objects
could get blown around. PWs on the morning soundings were 1.5 to 2.0
inches which is above normal, but not excessive. Stronger storms
could produce a quick inch of rain as we saw yesterday afternoon.
Convection will decrease through the evening with the loss of
daytime heating. The pattern will remain essentially unchanged
Friday. Showers and thunderstorms will develop again late morning or
early afternoon. Stronger storms could produce strong winds and
brief heavy rainfall. Temperatures through the short term will be
near to slightly above normal which of course is cooler than it has
been.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 212 PM CDT Thu Aug 11 2022
Enjoy the seasonally cooler temperatures this weekend while you can,
folks! Highs Saturday and Sunday will remain below 100 areawide,
with some lingering shower and storm chances as well. With the upper
ridge centered well to our north over the central Plains, the
inverted trough that will be just offshore on Saturday morning will
gradually propagate inland across deep south TX and into MX on
Sunday. The best rain chances of the long term period should come
over the southern half of the region on Saturday afternoon, but max
out along our southern border around 50%. North, chances appear much
lower. While the WPC Day 3 ERO includes our southeastern counties in
a Marginal risk of Excessive rain for Saturday and Saturday night,
we aren't terribly concerned at the moment given antecedent dryness
and a 90th percentile QPF of only about an inch.
By the overnight, any lingering rains will be mainly located across
the Rio Grande Plains as the forcing shifts west. There should be a
secondary push of lift on Sunday, but the best shower/storm chances
will be over our southwestern areas while little to no rain is
forecast north/east of Austin. Some isolated activity may linger or
return near the Rio Grande on Monday as the trough gets hung up over
the mountains in Mexico.
An upper low over the lower Great Lakes/Northeast US will gradually
deepen and expand through the middle of the week. The subtropical
ridge will re-center over TX/OK and as a result the mid-week period
should be mostly dry with increasing temperatures, likely topping
100 once again in many spots on Tuesday and Wednesday. While not
guaranteed to arrive, there could be a weak cold front pushing in
from the northeast by next Thursday due to the strong low over the
northeast. Even if it doesnt make it this far, height falls appear a
good bet and some rain chances and slightly cooler temperatures may
return to round out the work week. Stay tuned.
&&
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Thu Aug 11 2022
Showers and thunderstorms have started to develop over South Central
Texas. Convection will become more widespread during the afternoon.
All of the terminals will have a chance for thunderstorms later this
afternoon. Rainfall may reduce visibility to MVFR. Storms could
produce wind gusts up to around 35 kts. Convection will decrease this
evening with the loss of heating. Then all airports will be VFR for
the rest of the period. Showers and thunderstorms will develop again
Friday starting in the late morning and becoming more likely during
the afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 76 96 78 96 / 20 50 20 30
Austin Bergstrom Intl Airport 76 95 75 95 / 20 50 20 40
New Braunfels Muni Airport 75 98 75 96 / 20 50 30 40
Burnet Muni Airport 75 95 75 96 / 10 40 20 30
Del Rio Intl Airport 76 100 79 97 / 30 30 10 30
Georgetown Muni Airport 75 96 76 97 / 20 40 20 30
Hondo Muni Airport 75 99 75 97 / 30 40 30 40
San Marcos Muni Airport 75 97 75 96 / 20 50 30 40
La Grange - Fayette Regional 75 95 75 95 / 30 50 20 50
San Antonio Intl Airport 76 97 77 95 / 30 50 30 40
Stinson Muni Airport 76 98 76 96 / 30 50 30 40
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...05
Long-Term...KCW
Aviation...05
Hazardous weather outlook, Aug 11, 2:07 AM CST, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
307 AM CDT Thu Aug 11 2022
TXZ171>173-183>194-202>209-217>225-228-120815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
307 AM CDT Thu Aug 11 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
A few strong storms with gusty winds and locally heavy downpours
are possible over parts of South Central Texas this afternoon and
evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
A few strong storms with gusty winds and locally heavy downpours
are possible over parts of South Central Texas Friday through
Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 11, 1:25 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
225 PM CDT Thu Aug 11 2022
TXZ183>185-187-202>204-217-218-112015-
Maverick TX-Uvalde TX-Kinney TX-Medina TX-Val Verde TX-Edwards TX-
Real TX-Bandera TX-Zavala TX-
225 PM CDT Thu Aug 11 2022
...Strong thunderstorms will impact portions of western Medina,
southwestern Bandera, Kinney, northeastern Maverick, Uvalde,
northwestern Zavala, southwestern Edwards, southeastern Val Verde and
southern Real Counties through 315 PM CDT...
At 225 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Long Point to 6 miles west of
Cline to near D'Hanis. Movement was south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Del Rio, Uvalde, Hondo, Brackettville, Leakey, Spofford, Tarpley,
Sabinal, Camp Wood, Lake View, Laguna, D'Hanis, Barksdale, Concan,
Laughlin AFB, Uvalde Estates, Dabney, Cline, Anacacho and Reagan
Wells.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2961 10086 2975 9996 2969 9927 2946 9912
2916 9918 2901 10029 2922 10078 2926 10081
2928 10087 2931 10089 2933 10094 2935 10095
2936 10100 2940 10103
TIME...MOT...LOC 1925Z 021DEG 10KT 2952 10082 2926 10019 2939 9924
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KCWSpecial weather statement, Aug 11, 1:32 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
232 PM CDT Thu Aug 11 2022
TXZ184-112000-
Edwards TX-
232 PM CDT Thu Aug 11 2022
...A strong thunderstorm will impact portions of west central Edwards
County through 300 PM CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Rocksprings, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocksprings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3004 10022 2982 10019 2983 10039 2988 10063
3014 10050
TIME...MOT...LOC 1932Z 015DEG 8KT 2996 10040
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KCWSpecial weather statement, Aug 11, 2:26 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
326 PM CDT Thu Aug 11 2022
TXZ202-203-217-218-228-112115-
Maverick TX-Uvalde TX-Kinney TX-Dimmit TX-Zavala TX-
326 PM CDT Thu Aug 11 2022
...Strong thunderstorms will impact portions of southern Kinney,
Maverick, northern Dimmit, southwestern Uvalde and Zavala Counties
through 415 PM CDT...
At 325 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Quemado to 8 miles southeast of La Pryor.
Movement was south at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eagle Pass, Crystal City, Big Wells, Spofford, Quemado, La Pryor,
Batesville, Chula Vista, Chula Vista-River Spur, Darling, Las
Colonias, Uvalde Estates, Brundage, Dabney, Anacacho, Loma Vista, Las
Vegas, Rosita, Blewett and Paloma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2860 10043 2861 10045 2864 10045 2866 10050
2874 10051 2876 10053 2880 10053 2883 10055
2883 10058 2885 10057 2888 10060 2889 10059
2890 10063 2894 10065 2900 10065 2911 10068
2921 10066 2918 9963 2853 9946
TIME...MOT...LOC 2025Z 002DEG 21KT 2897 10060 2886 9974
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GALE